Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 57, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jul 27, 2008, 4:26 PM CDT for Leake County, Madison County, Scott County, Mississippi. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 4:26 PM CDT (21:26 UTC)
- Expired
- Jul 27, 2008, 6:00 PM CDT
- In force
- 94 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Leake County, MS, Madison County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 272126 FFWJAN MSC079-089-123-272300- /O.NEW.KJAN.FF.W.0057.080727T2126Z-080727T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 426 PM CDT SUN JUL 27 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... LEAKE COUNTY IN CENTRAL MISSISSIPPI... MADISON COUNTY IN CENTRAL MISSISSIPPI... SCOTT COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF HARPERVILLE... * UNTIL 600 PM CDT * AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM A THUNDERSTORM NEAR LUDLOW...OR 12 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUSCOLA...HILLSBORO AND STEELE ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA...INCLUDING THE LENA AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3261 8933 3242 8943 3260 8979 3277 8974 $$ 40
1 follow-up statement
000
WGUS74 KJAN 272147
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SUN JUL 27 2008
MSC079-089-123-272300-
/O.CON.KJAN.FF.W.0057.000000T0000Z-080727T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT MS-MADISON MS-LEAKE MS-
447 PM CDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
LEAKE...MADISON AND SCOTT COUNTIES...
AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
GROWING IN SIZE NEAR LUDLOW AND EXPANDING WESTWARD TOWARD INTO THE
SHARON AREA...WHILE MOVING EAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TUSCOLA...HARPERVILLE AND STEELE
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA...AND POINTS JUST NORTH OF LUDLOW HAVE LIKELY ALREADY
HAD 2 TO 3 INCHES SINCE 3 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3242 8943 3254 8966 3255 8969 3258 8974
3259 8977 3260 8979 3270 8976 3261 8933
3260 8934
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 3:45 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 27, 3:45 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SUN JUL 27 2008
.DISCUSSION...TONIGHT THROUGH TUESDAY...THE UPPER LEVEL DISTURBANCE
THAT WAS MOVING EAST ACROSS THE MID SOUTH REGION EARLIER...HAS BEGUN
DIVING SOUTHEAST DOWN THE BACKSIDE OF AN UPPER LEVEL TROUGH. A
THETA-E RIDGE ALSO EXISTS OVER AN AREA THAT ROUGHLY ENCOMPASSES MUCH
OF THE EASTERN HALF OF THE FORECAST AREA. THIS IS WHERE ISOLATED TO
SCATTERED CONVECTION IS ALSO LOCATED THIS AFTERNOON. BECAUSE THIS
ACTIVITY IS ROOTING ITSELF WITHIN THIS RICHER THETA-E AIR
(350-360K)...ITS ABLE TO MAINTAIN ITSELF BETTER AND IN MANY CASES
INTENSIFY...ALTHOUGH BRIEFLY. SOME STRONG...TO POTENTIALLY ISOLATED
SEVERE...STORMS ARE POSSIBLE WITH STRONG TO DAMAGING WINDS BEING THE
MAIN CONCERN...WITH THE POTENTIAL FOR HAIL ALSO PRESENT.
THROUGH OUT THE REST OF THE AFTERNOON AND INTO THE EVENING...THIS
DISTURBANCE SHOULD CONTINUE TO TRACK TO THE SOUTHEAST AND SLOWLY
BEGIN TO WEAKEN IN INTENSITY AS WE BEGIN LOSING DAYTIME HEATING.
IT SHOULD AFFECT LOCATIONS MAINLY ALONG AND EAST OF A GREENWOOD TO
CARTHAGE TO QUITMAN LINE...WHICH IS WHERE THE BEST POPS WILL BE
PAINTED THIS EVENING.
MOST LOCATIONS WILL SEE MOSTLY CLEAR SKIES TONIGHT...BUT SOME HIGH
CLOUDS WILL BE LEFT OVER IN THE EAST AND NORTHEAST AS A RESULT OF
THE DISTURBANCE. WITH THE WARMER TEMPERATURES ALOFT AND BASED ON
LOWS FROM LAST NIGHT...IVE UPPED LOW TEMPERATURES A FEW DEGREES IN
MOST PLACES WEST OF INTERSTATE 55 TONIGHT. EAST OF INTERSTATE
55...BECAUSE OF ITS LOOKING LIKE THIS AREA WILL RECEIVE SOME
RAINFALL BEFORE THE DAY IS OUT...ILL STAY A LITTLE CLOSER TO
GUIDANCE.
ANOTHER SCORCHER LOOKS TO BE ON TAP FOR MONDAY AS THE UPPER RIDGE TO
THE WEST BUILDS FURTHER EAST INTO THE FORECAST AREA. THIS...COUPLED
WITH THE WARMER AND DRIER AIR ALOFT...SHOULD REALLY LIMIT CLOUD
COVER LET ALONE CONVECTION OVER THE CWA. I FEEL LIKE GUIDANCE AGAIN
CAME IN TOO LOW WITH ADVERTISED HIGHS...AND THUS IVE OPTED TO RAISE
TEMPERATURES MONDAY AFTERNOON IN MOST AREAS. LOOK FOR MOST
LOCATIONS...ESPECIALLY WEST OF INTERSTATE 55...TO SEE HIGHS AGAIN
RIGHT AROUND TO JUST ABOVE THE CENTURY MARK. FOR AREAS EAST OF
INTERSTATE 55...JUST AS WE SAW TODAY...HIGHS WILL GREATLY DEPEND ON
RAINFALL AMOUNTS OVER THE AREA. STILL...HEAT INDICES SHOULD ONCE
AGAIN AVERAGE BETWEEN 104-109 AS DEW POINTS MIX OUT IN THE UPPER 60S
AND LOWER 70S. THIS WILL ALLOW A HEAT ADVISORY TO REMAIN IN EFFECT
THROUGH AT LEAST MONDAY.
THE GFS DOES BRING A GOOD BIT OF LOW LEVEL GULF MOISTURE BACK INTO
THE CWA TUESDAY AFTERNOON AS THE LOW LEVEL FLOW BECOMES MORE
SOUTHERLY. THIS COULD LEAD TO SLIGHTLY BETTER RAIN CHANCES ACROSS
AREAS MAINLY SOUTH OF INTERSTATE 20 TUESDAY AFTERNOON. HOT HUMID
CONDITIONS THOUGH WILL STILL BE THE MAIN WEATHER STORY DURING THAT
TIME.
AFTER TUESDAY...ALL ASPECTS OF THE PREVIOUS FORECAST WERE KEPT
UNCHANGED. THEREFORE THE PREVIOUS LONG TERM FORECAST DISCUSSION
FOLLOWS. /19/
WEDNESDAY THROUGH NEXT SUNDAY...WED AND THU I HAVE MADE SOME
SIGNIFICANT CHANGES IN RESPECT TO THE LATEST MEX GUI(THE BIGGEST
CHANGES ON WED). LIKE YESTERDAY THE MEX SEEMED TOO COOL WITH HIGHS
ON WED. THE GFS IS PRONE TO TRYING TO COOL THINGS OFF TOO QUICK BUT
THIS TIME IT IS ALSO A LOT WETTER WHICH EXACERBATES THE ISSUE. THERE
IS THIS LOW LEVEL FEATURE...WHICH WOULD ACTUALLY BE REMNANTS OF
YESTERDAYS CONVECTION...OVER THE NRN GULF. BY EARLY WED MORNING THE
GFS TRIES TO PUSH THIS FEATURE NORTH BACK INTO THE AREA ALONG WITH A
SURGE OF GULF MOISTURE. THIS IS CAUSING THE MDL TO PRODUCE
WIDESPREAD SHRA AND TSRA AND IS THE FIRST TIME THE GFS HAS SHOWN
THIS FEATURE. IN ADDITION TO THAT IT IS ALSO TRYING TO BRING THE
REMNANTS OF DOLLY INTO THE AREA FROM THE NW. I AM NOT QUITE BITING
ON THIS SOLN. THE ECMWF IS MUCH DRIER AND QUITE A BIT WARMER SO I
WILL STICK CLOSER TO IT. THIS WILL CAUSE ME TO LOWER POPS BY 20-30%
OVER MOST OF THE AREA AND ALSO RAISE HIGHS BY AS MUCH AS 10 DEGREES
IN SOME LOCATIONS. THE MEX(OP RUN) IS THE LOW MEMBER OF THE ENSEMBLE
GUI FOR HIGHS AND THE HIGH MEMBER FOR POPS. AS A MATTER OF FACT THE
ENSEMBLE MEAN IS ACTUALLY ON AVERAGE 6 DEGREES ABV THE MEX SO THIS
MAKES ME FEEL BETTER ABOUT GOING 8-10 DEGREES WARMER. THIS BASICALLY
GIVES ME NEAR 100 DEGREES IN THE NW AND MID/UPPER 90S IN THE SE. IF
THE ECMWF IS CORRECT THEN THESE TEMPS ARE LIKELY TOO COOL AND WED
COULD BE ANOTHER DAY OF WIDESPREAD 100 DEGREE READINGS. THU SOME OF
THE SAME PROBLEMS ARISE AS THE GFS HAS A GOOD BIT OF CONVECTION
AGAIN AND SEEMS A LITTLE TOO COOL WITH THE LL TEMPS. THE RIDGE
SHOULD START TO RETROGRADE SO I CAN SEE SOME BETTER RAIN CHANCES AND
THIS IS SHOWN BY BOTH THE GFS AND ECMWF. THAT SAID THE MEX GUI STILL
SEEMS TO BE WAY TOO COOL AND WITH H85 TEMPS PROBABLY AROUND 20-21C
HIGHS OF 95-99 SHOULD BE PRETTY GOOD.
HEADING INTO FRI AND THE WEEKEND...THERE ARE SOME QUESTIONS ABOUT
THE EXTENT OF THE MID LEVEL RIDGE/LOCATION OF THE ERN CONUS TROUGH.
THE CONCERN...AND THIS HAS BEEN THE CASE FOR THE LAST FEW WEEKS...IS
HOW FAR EAST WILL THE RIDGE BUILD. THE ECMWF HAS A PRETTY STOUT
RIDGE BUILDING ACROSS THE CNTRL CONUS WITH ITS INFLUENCE EXTENDING
WELL EAST AND THE TROUGH ONLY OVER THE FAR NE STATES. THIS WOULD
SUGGEST PRETTY WARM(HOT) AND MOSTLY DRY CONDITIONS. THE GFS ON THE
OTHER HAND DOES BUILD A PRETTY GOOD RIDGE OVER THE PLAINS BUT TRIES
TO KEEP TROUGHING A GOOD BIT FURTHER EAST RESULTING IN BETTER RAIN
CHANCES AND NOT QUITE AS WARM LL TEMPS. I WILL USE A COMPROMISE FOR
FRI AND STICK CLOSE TO THE ENSEMBLE GUI VALUES. SAT AND SUN I WILL
JUST GO WITH THE MEX UNTIL THE MDLS HAVE A BETTER IDEA OF HOW STRONG
AND FAR EAST THE RIDGE WILL BUILD WHICH WILL BE THE DIFFERENCE
BETWEEN LOWER TO MID 90S AND POSSIBLE 100S AGAIN. /CAB/
&&
.AVIATION...QUITE A BIT MORE THUNDERSTORM COVERAGE IS OCCURING THIS
AFTERNOON THAN EXPECTED...ESPECIALLY OVER THE NORTH CENTRAL
PORTIONS OF THE AREA. GWO SHOULD SEE A THUNDERSTORM WITH VCTY
THUNDERSTORMS AT MEI...JAN AND HBG. THIS ACTIVITY WILL DISSIPATE
DURING THE EARLY EVENING HOURS AND MOST SITES SHOULD BE VFR AGAIN BY
01Z. VFR CONDITIONS SHOULD PREVAIL AREAWIDE OVERNIGHT ALTHOUGH MVFR
CONDITIONS MAY DEVELOP IN THE NORTH CENTRAL PORTIONS BETWEEN 03Z AND
11Z WHERE HEAVY RAIN FELL. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 74 100 74 99 / 23 11 9 23
MERIDIAN 72 98 73 97 / 23 14 13 30
VICKSBURG 74 100 74 100 / 14 10 6 16
HATTIESBURG 74 98 74 95 / 19 32 12 40
NATCHEZ 74 97 74 97 / 12 12 7 24
GREENVILLE 76 102 76 101 / 25 13 3 10
GREENWOOD 74 100 75 100 / 34 14 6 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 AM CDT TUESDAY FOR ARZ074-075.
&&
19/22Hazardous weather outlook, Jul 27, 4:44 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 AM CDT SUN JUL 27 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 444 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA TODAY THROUGH MONDAY NIGHT. ACTUAL HIGH TEMPERATURES WILL RANGE FROM 98 TO 101 DEGREES THIS AFTERNOON. THE HEAT COMBINED WITH HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDICES BETWEEN 104 AND 108 DEGREES. THE HOTTEST CONDITIONS WILL BE ALONG AND WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT CONDITIONS CAN BE EXPECTED FOR THE ENTIRE OUTLOOK AREA THROUGH THE MIDDLE OF THE WORK WEEK. HIGH TEMPERATURES WILL RANGE FROM 99 TO 103 DEGREES MONDAY THROUGH WEDNESDAY...RESULTING IN HEAT INDICES AROUND 105 DEGREES EACH DAY. IN ADDITION...OVERNIGHT LOWS WILL ONLY DROP INTO IN THE MID 70S...ESPECIALLY OVER THE WEST. DUE TO THIS A HEAT ADVISORY HAS BEEN EXTENDED TILL TUESDAY MORNING BUT WILL NEED TO BE EXTENDED INTO TUESDAY AND PROBABLY THROUGH WEDNESDAY. OTHERWISE THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME/CAB
In the hours before
Special weather statement, Jul 27, 3:16 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT SUN JUL 27 2008 MSZ028>030-032-033-272100- CLAY MS-WEBSTER MS-MONTGOMERY MS-OKTIBBEHA MS-CHOCTAW MS- 316 PM CDT SUN JUL 27 2008 ...CLUSTER OF STRONG THUNDERSTORMS BUILDING SOUTHEAST TOWARD MABEN... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF BELLEFONTAINE AT 316 PM CDT...MOVING SOUTHEAST AT 19 MPH. VERY HEAVY RAIN OF 1 TO 2 INCHES ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS AS THEY MOVE INTO THE PHEBA TO MABEN TO EUPORA AREAS BEFORE 4 PM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CHOCTAW...NORTHERN OKTIBBEHA...EXTREME EAST CENTRAL MONTGOMERY...WEBSTER AND CENTRAL CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 27, 3:20 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT SUN JUL 27 2008 MSZ055-272100- SIMPSON MS- 320 PM CDT SUN JUL 27 2008 ...STRONG THUNDERSTORM OVER NORTHERN SIMPSON COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF MENDENHALL AT 320 PM CDT...MOVING SOUTH AT 11 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 27, 3:36 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT SUN JUL 27 2008 MSZ044-272105- LEAKE MS- 336 PM CDT SUN JUL 27 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER LEAKE COUNTY AT 336 PM CDT... MOVING NORTHEAST AT 13 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 27, 4:01 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT SUN JUL 27 2008 MSZ049-272130- RANKIN MS- 401 PM CDT SUN JUL 27 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHWEST OF CATO AT 401 PM CDT...MOVING NORTH AT 22 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. MME
Special weather statement, Jul 27, 4:14 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 414 PM CDT SUN JUL 27 2008 MSZ062-063-272145- LINCOLN MS-LAWRENCE MS- 414 PM CDT SUN JUL 27 2008 ...STRONG THUNDERSTORM IN EAST LINCOLN COUNTY MOVING EAST... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTH OF EAST LINCOLN AT 414 PM CDT...MOVING EAST AT 9 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Jul 27, 4:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 417 PM CDT SUN JUL 27 2008 MSZ054-062-272155- LINCOLN MS-COPIAH MS- 417 PM CDT SUN JUL 27 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 8 MILES SOUTHEAST OF WESSON AT 417 PM CDT...MOVING NORTH AT 17 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTH CENTRAL COPIAH AND NORTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. MME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 29 min |
| Jul 27, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Jul 27, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Jul 27, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Oktibbeha | 43 min |
| Jul 27, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 42 min |
| Jul 27, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jul 27, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 51 min |
| Jul 27, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 50 min |
| Jul 27, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 37 min |
| Jul 27, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jul 27, 5:25 PM CDT | Flash Flood Warning | JAN | Jasper | 95 min |
| Jul 27, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 48 min |
| Jul 27, 6:23 PM CDT | Flash Flood Warning | JAN | Lauderdale | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.